Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GHR 1000
May 23, 2009

Hello there, iam a 33 yrs old woman living in africa, and has been positive since 2005. i was placed on stavudine,neviiripine and lamuvudine which resulted to me suffering frm lipodystrophy!..i have very skinny butts and legs and have huge fat around my tummy and back of my neck. i complained to the healthcare people and the stavudine was replaced with zidovudine. this has brought very little improvements for me..(at laest better than in the past) the problem is that i have huge fat on my tummy and back of neck... i went through the archives and learnt that human growth hormone can help..so after weighing all options i decided to order for GHR1000 which claims to have no side effects. but is it safe for me to take this supplement if i want to become pregnant? please do not refer me to my doctors because here, they have limited knowlegde of these things(africa)...

Response from Dr. Henry

Oral forms of human growth hormone will not generally be effective (in US only forms are injected). Growth hormone or growth hormone releasing factor has not resulted in recovery of body fat but has been somewhat effective at decreasing increases in body fat within the abdomen or on the back of the neck (though shots can have some side effects and are very expensive so not approved for that use in US at present). Changing the zidivudine to tenofovir is generally the best option in this setting if generic tenofovir is available in your area. KH



Previous
Sustiva vs Depression
Next
atripla and prilosec otc

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement